Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 10, 2001, 9:35 PM EDT for Harrison County, Scott County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 10, 2001, 9:35 PM EDT (01:35 UTC)
- Expired
- Apr 10, 2001, 10:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harrison County, KY, Scott County, KY
The radar
The Cincinnati radar (KILN), 124 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 110138
SVRSDF
KYC097-209-110200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
935 PM EDT TUE APR 10 2001
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY
EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 1000 PM EDT
* AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM JUST WEST OF DAVIS...OR ABOUT 22 MILES NORTH
OF LEXINGTON...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CONNERSVILLE...LEESBURG AROUND 940 PM EDT
BRECKINRIDGE AROUND 945 PM EDT
CYNTHIANA AROUND 950 PM EDT
COLVILLE...ODDVILLE AROUND 955 PM EDT
LARGE HAIL IS EXPECTED FROM THIS STORM. SEEK SHELTER INSIDE UNTIL
THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YO1UR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
DK
LAT...LON 3841 8458 3825 8451 3832 8428 3845 8410
3850 8418What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:20 PM EDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 10, 3:20 PM EDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT TUE APR 10 2001 SFC FRONTAL BNDRY ACRS SRN INDIANA AND NRN KY AT MID AFTN SHOULD CONTINUE TO HELP FOCUS TSTM ACTIVITY TNGT ... AS SERIES OF S/W'S ZIP ACRS RGN. IN ADDITION...INCREASING H85 WND FIELDS WILL ALSO ENHANCE CONVG. MEANWHILE..BELIEVE WITH BUILDING HTS IN THE LATER EVNG HOURS...TSTMS IN S KY SHUD BE CONFINED ONLY UNTIL ARND MID- NIGHT. AS STG UPR SYS ROTATES FM THE PLAINS INTO THE UPPER MIDWEST WED... H5 HTS TO BUILD ARND ALL OF OUR FORECAST AREA (FA). WITH LACK OF ANY TRIGGER OR FOCUS...WILL KEEP WEDNESDAY DRY. TEMPS SHUD RESPOND NICELY WED WITH BRISK SWLY FLOW... SO HAVE GONE ABOVE MOS TEMP GUIDE. SWLY FLOW TO PREVAIL WED NITE...WITH WEAKENING CDFNT APRCHG OUR FA. WILL GO WITH LOW CHC POPS WED NITE...WITH BELIEF THAT WEAK CONVG SHUD BE ENUF TO INSTIGATE CONVECTION. QUESTION MARK ON THU IN BROAD SWLY FLOW...FOR NOW WILL KEEP POPS CONFINED TO SRN AND ERN FA...NEAR WASHED OUT FNT. .SDF...NONE. STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:02 PM EDT | Tornado Warning | LMK | Trimble | 18 min |
| Apr 10, 8:19 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 26 min |
| Apr 10, 10:03 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.